Texas, 2007

Tropical Storm in Texas, August 15 to 16, 2007

August 15 to 16, 2007 · NWS CRP · 3 events in 3 counties and zones

Tropical Storm Erin made landfall as a minimal tropical storm near Rockport and Lamar, Texas during the morning hours of August 16th. The highest sustained wind speed over land was 21 knots, recorded at the Rockport ASOS.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Tropical Storm Erin made landfall as a minimal tropical storm near Rockport and Lamar, Texas during the morning hours of August 16th. The highest sustained wind speed over land was 21 knots, recorded at the Rockport ASOS. The highest peak wind gust recorded over land was 40 knots recorded by the Aransas RAWS site on the Aransas National Wildlife Refuge. The lowest sea level pressure was 1005.8 mb recorded by the Copano Bay-MANER2 TCOON site. Maximum storm tides of 2.0 to 2.5 feet were recorded from Seadrift up to Port Lavaca, resulting in only minor beach errosion. Storm total rainfall ranged from under half an inch southwest of Interstate 37 to between 2 and 4 inches across Calhoun, northern Refugio, northern Aransas, Victoria, Goliad, northern Bee and far northern Live Oak counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Aug 15, 8:38 PM CST, 2 hours 22 minutes earlier.

Area forecast discussion, Aug 15, 8:38 PM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
938 PM CDT WED AUG 15 2007

.UPDATE...TROPICAL STORM ERIN REMAINS DISORGANIZED OVER THE GULF.
SINCE TS ERIN IS NOT EXPECTED TO BECOME TOO ORGANIZED OVERNIGHT...
TROPICAL STORM FORCE WINDS ARE NO LONGER EXPECTED TO MAKE IT INTO
THE INLAND SECTIONS OF THE COASTAL PLAINS THURSDAY...NAMELY THE AREAS
ALONG AND WEST OF HIGHWAY 281. AS A RESULT...DECIDED TO DROP THE
INLAND TROPICAL STORM WARNING FOR LIVE OAK...JIM WELLS...AND DUVAL
COUNTIES. DEEP TROPICAL MOISTURE IS ALSO LOCATED WELL EAST OF TS
ERIN (PER GOES SOUNDER IMAGERY) AND IS EXPECTED TO MOVE OVER
SOUTH TEXAS BEHIND TS ERIN THROUGH AT LEAST EARLY FRIDAY. AS A
RESULT...DECIDED TO EXPAND THE FLASH FLOOD WATCH AREAWIDE THROUGH
FRIDAY MORNING GIVEN THE CONTINUED COPIOUS MOISTURE OVER SOUTH
TEXAS. UPDATED PRODUCTS WILL BE SENT OUT SHORTLY.

&&

.AVIATION...MOSTLY VFR CONDITIONS WL PREVAIL THROUGH THE EARLY
MORNING HOURS.  THAT IS WHEN THE RAIN SHIELD FROM TROPICAL STORM
ERIN WL REALLY BEGIN TO IMPACT THE CRP AND VCT TAF SITES.  BY 10Z
CRP AND VCT WL BE MVFR AS THE RAIN INCREASES AND CLOUDS LOWER AND
THICKEN WITH THE APPROACH OF ERIN.  THIS RAIN AND MVFR CONDITIONS
WL THEN SPREAD FURTHER WEST TWDS ALI BY 16Z.  DUE TO THE TRACK OF
ERIN...VCT WL LKLY SEE THE WORST CONDITIONS.  AS A RESULT...EXPECT
BRIEF IFR CONDITIONS TO BE POSSIBLE ACROSS VCT FROM NOON ONWARD.
GUSTY WINDS UP TO 35 KTS WL BE POSSIBLE ACROSS VCT AND CRP DURING
THE DAY ON THURSDAY AS ERIN MOVES INLAND.  OUT WEST ACROSS LRD...THE
RAIN WL BE MORE SCATTERED WITH BRIEF MVFR CONDITIONS POSSIBLE FROM
NOON ONWARD.

&&

.PREV DISCUSSION... /ISSUED 447 PM CDT WED AUG 15 2007/

UPDATE...UPDATES WILL BE OUT SHORTLY TO ADJUST FOR LATEST NHC
ADVISORY WHICH PLACES LANDFALL NEAR CORPUS CHRISTI THURSDAY MORNING.

PREV DISCUSSION... /ISSUED 354 PM CDT WED AUG 15 2007/

SHORT TERM....SHORT TERM (TONIGHT THROUGH THURSDAY)...HAVE GONE
WITH HPC QPF FIELDS WITH GENERALLY 3 TO 6 INCH RAINFALL TOTALS
EXPECTED ACROSS MUCH OF S TX. THEREFORE HAVE EXPANDED THE FLASH
FLOOD WATCH TO INCLUDE ALL OF THE CWA THROUGH THURSDAY. BASED ON
NHC INFORMATION IT LOOKS LIKE SRN CWA WILL SEE BORDERLINE T.S.
WINDS ALTHOUGH BANDS OF TSRA TONIGHT THROUGH THU WILL PRODUCE
GUSTY WINDS PERIODICALLY. WIND FIELDS WILL LIKELY BE ADJUSTED WITH
4 PM NHC ADVISORIES. GIVEN COPIOUS AMOUNTS OF MOISTURE/CLOUD
COVER...THU MAX TEMPS LOOK MUCH COOLER BY AROUND 6 TO 10 DEGREES.

AVIATION...CONDITIONS WILL DETERIORATE OVERNIGHT AS T.S. ERIN
RAINBANDS MOVE ACROSS S TX. WINDS WILL PERIODICALLY BE GUSTING TO
AROUND 35 TO 45 KNOTS OR GREATER ESPECIALLY IN TSRAS. GENERALLY
EXPECTING MVFR WITH IFR PERIODICALLY IN TSRAS.

MARINE...T.S. ERIN WILL INCREASE SEAS TO 9 TO 11 FEET THROUGH THU
ALONG WITH WIDESPREAD TSRAS PRODUCING VERY ROUGH AND CHAOTIC
CONDITIONS.

LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...ANTICIPATE
WIDESPREAD CONVECTION...WITH LOCALLY HEAVY RAINFAL...THURSDAY
EVENING OVR THE CNTRL/WRN CWFA OWING TO NHC TRACK OF ERIN. DUE TO
LINGERING COPIOUS MSTR...WL RETAIN NUMEROUS CONVECTION FRIDAY.
ALTHOUGH THE GFS MAINTAINS COPIOUS MSTR SAT/SUN...CONCUR WITH THE
ECMWF REGARDING THE UPPER RIDGE BUILDING OVR THE REGION. AS A
RESULT...ANTICIPATE THAT MSTR WL DECREASE SIGNIFICANTLY. WL FCST
PRIMARILY ISOLD CONVECTION SAT/SUN. WL RETAIN DRY CONDITIONS
MON/TUE. ANOTHER UPPER SYSTEM IS PROGD TO ENTER THE REGION FROM THE
EAST LATE IN THE PERIOD. ALTHOUGH THE DETERMINISTIC SOLNS DIVERGE
WITH RESPECT TO TIMING...WL ADD ISOLD CONVECTION WED. SCA CRITERIA
SEA HGTS/WIND EXPECTED TO PERSIST THROUGH FRI MORNING. ANTICIPATE A
SIGNIFICANT PORTION OF THE CWFA TO EXPERIENCE 105-109 DEGREES MAX
HEAT INDEX VALUES SAT-MON...WITH VALUES POSSIBLY REACHING 110
DEGREES TUE/WED.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    79  87  79  90  78  / 100 100  80  60  20
VICTORIA          77  87  78  89  77  /  90 100  80  60  30
LAREDO            79  91  79  96  78  /  60  90  90  60  40
ALICE             77  88  78  91  77  /  90 100  80  60  30
ROCKPORT          80  87  82  89  81  / 100 100  80  60  20
COTULLA           76  90  77  94  76  /  70 100  90  60  40
KINGSVILLE        78  88  79  91  78  / 100 100  80  60  20
NAVY CORPUS       80  87  82  89  81  / 100 100  80  60  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: ARANSAS...
     CALHOUN...KLEBERG...NUECES...REFUGIO...SAN PATRICIO.

     FLASH FLOOD WATCH FROM 1 AM CDT THURSDAY THROUGH FRIDAY MORNING
     FOR THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...
     GOLIAD...JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...
     MCMULLEN...NUECES...REFUGIO...SAN PATRICIO...VICTORIA...
     WEBB.

     INLAND TROPICAL STORM WARNING FROM 7 AM TO 7 PM CDT THURSDAY FOR
     THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...
     KLEBERG...NUECES...REFUGIO...SAN PATRICIO...VICTORIA.

GM...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: BAYS AND
     WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...BAYS AND
     WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR...COASTAL
     WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM...COASTAL
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM...
     WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...WATERS PORT
     ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

&&

TM/95...UPDATE
MB/80...AVIATION
Hazardous weather outlook, Aug 15, 4:20 PM CST, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
520 PM CDT WED AUG 15 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-162230-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
520 PM CDT WED AUG 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TONIGHT

TROPICAL STORM ERIN IS FORECAST TO MOVE TOWARDS THE TEXAS COAST
OVERNIGHT...AND MAKE LANDFALL NEAR CORPUS CHRISTI TO PORT ARANSAS
LATE THURSDAY MORNING. WIDESPREAD RAINFALL AND TROPICAL STORM
CONDITIONS WILL MOVE INTO THE MIDDLE TEXAS COASTAL WATERS LATE
TONIGHT AND SPREAD INLAND THROUGH THE DAY THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

TROPICAL STORM ERIN IS EXPECTED TO MAKE LANDFALL NEAR CORPUS
CHRISTI TO PORT ARANSAS LATE THURSDAY MORNING. AT THIS TIME...THE
MAIN IMPACT WILL BE LOCALLY HEAVY RAINFALL WHICH COULD RESULT IN
FLOODING. AVERAGE RAIN AMOUNTS OF 3 TO 6 INCHES WILL BE COMMON FOR
SOUTH TEXAS FOR THE PERIOD THURSDAY THROUGH THURSDAY NIGHT. ISOLATED
MAXIMUM RAIN AMOUNTS UP TO 8 INCHES WILL BE POSSIBLE. WINDS ARE
EXPECTED TO INCREASE TO 35 TO 45 MPH WITH GUSTS UP TO 60 MPH AS
THE TROPICAL STORM MOVES INLAND THURSDAY. SOUTH TEXANS SHOULD
MONITOR THE PROGRESS OF THIS SYSTEM CLOSELY FOR DEVELOPMENT
THROUGH THURSDAY. RAIN CHANCES WILL DIMINISH BY THE WEEKEND AS A
RIDGE OF HIGH PRESSURE ALOFT BUILDS INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS MAY BE NEEDED TONIGHT THROUGH THURSDAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 tropical storm. Local standard time, as filed.

Tropical Storm, Aransas

When
August 15, 11:00 PM CST to August 16, 11:00 AM CST
Where
Aransas forecast zone
Reported by
NWS Storm Survey
Coordinates
28.015, -97.074 (the zone’s center; the record gives no point)

Tropical Storm, Refugio

When
August 15, 11:00 PM CST to August 16, 11:00 AM CST
Where
Refugio forecast zone
Reported by
NWS Storm Survey
Coordinates
28.322, -97.159 (the zone’s center; the record gives no point)

Tropical Storm, Calhoun

When
August 15, 11:00 PM CST to August 16, 11:00 AM CST
Where
Calhoun forecast zone
Reported by
NWS Storm Survey
Coordinates
28.439, -96.615 (the zone’s center; the record gives no point)

What these are

Tropical Storm
A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, August 2007The 2007 hurricane season

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57799, 57800, 57802.